vein damage from chemotherapy 

Yesterday my arm started to hurt, I put it down to over doing it during the last couple of days, it’s a strange feeling, a sharp pain when I extend my arm. It gradually got worse as the day went on, it’s not unbearable though, more annoying.
I decided to Google it (I can feel your breath intake Alison 😉) the big debate – should you Google things….i did only read forums so real life experience, it would seem I have vein damage from the drugs, and there was a lot of talk of different ways to have your treatment rather than through a cannula, apparently you can have a portocath which is in your chest, not sure if this is the same as some people have in their upper arm. They can give you your chemo through this as well as take blood, reducing injections. This seems a little extreme for me as only – yes only have 4 more sessions 😀 left. The advice was to make sure you drink plenty before chemo and warming your veins, which rings true, as during my first session they wrapped a large warm bean bag round my arm which covered the area of the arm which is now sore, during last session bean bag only on top of arm. Apparently warming your arm opens up.your veins. I am concerned it may get worse after each session, as some people on the forum seemed to be really suffering. Time will tell, however the portocath is put in with a local anaesthetic so be good to avoid this.

Unfortunately the other side of googling I read on, reading more posts after I had my answer to my discomfort…..it would seem that my last three sessions may have more side effects which my affect my mouth more and taste of foods 😔 plus sickness can be worse, maybe forewarned is forearmed, so stronger sickness tablets will be the way forward, as I have been sick a couple of times this time round as well. They also talk about the steroids that we have to take, about the steroid high and then the low, another new experience to come then.

2 thoughts on “vein damage from chemotherapy 

  1. Jo

    Just take whatever they’ll give you to make it more comfortable! But beware of googling, if it’s anything like trip advisor, you only ever see the worst 😀. Xx

    Reply
    1. adrienne Post author

      So very wise Jo 😀 probably like trip advisor, and so far my body has responded well so no real reason why this shouldn’t carry on x

      Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s